Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 355, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 13, 2003, 3:39 PM CDT for Perry County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 3:39 PM CDT (20:39 UTC)
- Expired
- Jul 13, 2003, 4:10 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Perry County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 11:55 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
237
WUUS54 KOHX 132039
SVRBNA
TNC135-132100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
337 PM CDT SUN JUL 13 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN TENNESSEE
* UNTIL 410 PM CDT
* AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTH OF LINDEN...MOVING EAST AT 15
MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER...
RURAL SOUTHEASTERN PERRY COUNTY
* OTHER LOCATIONS IN THE WARNING INCLUDE FLATWOODS
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
NICKELS OR EVEN QUARTERS...AND DAMAGING WINDS TO AT LEAST 60 MPH.
TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS.
&&
LAT...LON 3544 8804 3551 8796 3562 8803 3572 8803
3585 8795 3581 8785 3583 8773 3574 8775
3571 8771 3567 8775 3561 8766 3552 8769
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:50 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 13, 10:50 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1050 AM CDT SUN JUL 13 2003 AN EARLY MORNING UPPER WAVE IS DEPARTING MIDDLE TENNESSEE...MOVING SOUTHEAST. THUS...ISOLATED STORMS EAST IN THE CUMBERLAND PLATEAU REGION. 15Z SURFACE ANALYSIS SHOWS SURFACE FRONT LINGERING IN MIDDLE TENNESSEE...WITH SURFACE HIGH CENTER NOW EAST OF THE OHIO RIVER. CONSIDERING THIS...THE FRONT WILL PROBABLY STAY PUT IF IT HOLDS TOGETHER. ANOTHER UPPER WAVE COMES DOWN IN NORTHWEST FLOW TODAY...THOUGH WEAKER AND MORE TO THE NORTHEAST AT THIS POINT. STILL...HEATING AND AN UPPER TROUGH OVERHEAD ARE ENOUGH TO TOUCH OFF SCATTERED THUNDERSTORMS THIS AFTERNOON...AS CURRENT FORECAST INDICATES. TEMPERATURES LOOK GOOD TOO. .BNA....NONE. 04
Hazardous weather outlook, Jul 13, 2:33 PM CDT, 1 hour 6 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-141030- HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE NASHVILLE TN 115 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM CDT FOR MOST OF MIDDLE TENNESSEE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL UP TO GOLF BALL SIZE...ALONG WITH DAMAGING WINDS TO 60 MPH OR MORE. SHOWERS AND THUNDERSTORMS WILL BEGIN DIMINISHING THIS EVENING WHEN DAYTIME HEATING ENDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS LIKELY FOR THE REST OF THE AFTERNOON AND INTO EARLY THIS EVENING. STEIGERWALDT
In the hours before
Local storm report, Jul 13, 12:42 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1242 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM 7 E CELINA TN WIND DAMAGE
07/13/03 CLAY HOLLY CREEK RESORT MARINA
HEAVILY DAMAGED
04Local storm report, Jul 13, 2:00 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0200 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM PORTLAND TN FLASH FLOOD
07/13/03 SUMNER WATER UP TO BUT NOT INTO
HOUSES IN NORTHVIEW
SUBDIVISION OFF OF HWY
109...1 S OF HWY 31W...ALSO
SEVERAL ROADS IMPASSABLE
WITH 6 TO 8 INCHES OF WATER
ON ROADS
STEIGERWALDTLocal storm report, Jul 13, 2:16 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0216 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0214 PM LORETTO TN 1.00 IN HAIL
07/13/03 LAWRENCE REPORTED BY TRAINED
SPOTTER
ROSELocal storm report, Jul 13, 2:18 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0218 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0211 PM 3 NW MOUNT JULIET TN 1.00 IN HAIL
07/13/03 WILSON MEASURED AT NWS OFFICE
0210 PM NASHVILLE TN 0.88 IN HAIL
07/13/03 DAVIDSON OCCURRED IN HERMITAGE AT
INTERSECTION OF LEBANON
ROAD AND ANDREW JACKSON
PARKWAY...REPORTED BY A
SPOTTER
STEIGERWALDTLocal storm report, Jul 13, 2:44 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0244 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0234 PM SMYRNA TN 0.88 IN HAIL
07/13/03 RUTHERFORD REPORTED BY SHERIFFS
OFFICE
ROSELocal storm report, Jul 13, 2:51 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0251 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0248 PM WALTERHILL TN 1.00 IN HAIL
07/13/03 RUTHERFORD REPORTED BY SHERIFFS
OFFICE
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| Jul 12, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Jul 12, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 30 min |
| Jul 12, 9:44 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 46 min |
| Jul 12, 10:19 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Jul 12, 10:51 PM CDT | Flash Flood Warning | OHX | Marshall | 3 hr |
| Jul 12, 11:36 PM CDT | Flash Flood Warning | OHX | Hickman | 3 hr |
| Jul 13, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 31 min |
| Jul 13, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 38 min |
| Jul 13, 12:03 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 27 min |
| Jul 13, 1:00 PM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| Jul 13, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 23 min |
| Jul 13, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 34 min |
| Jul 13, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 39 min |
| Jul 13, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 33 min |
| Jul 13, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 48 min |
| Jul 13, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| Jul 13, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Jul 13, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
| Jul 13, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Jul 13, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford | 45 min |
| Jul 13, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 46 min |
| Jul 13, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 36 min |
| Jul 13, 4:14 PM CDT | Tornado Warning | OHX | Grundy, Warren | 31 min |
| Jul 13, 4:20 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 25 min |
| Jul 13, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 13, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Jul 13, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 15 min |
| Jul 13, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 36 min |
| Jul 13, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 34 min |
| Jul 13, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 44 min |
| Jul 13, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Jul 13, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 33 min |
| Jul 13, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Jul 13, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 28 min |
| Jul 13, 6:48 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.